Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 9, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Nov 7, 2015, 2:25 PM CST for 7 counties in Kansas. It took effect at Nov 7, 2015, 11:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2015, 2:25 PM CST (20:25 UTC)
- In effect from
- Nov 7, 2015, 11:00 PM CST
- Expired
- Nov 8, 2015, 9:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Meade County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788 WWUS73 KDDC 072025 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 225 PM CST SAT NOV 7 2015 ...TEMPERATURES NEAR FREEZING EXPECTED TONIGHT... KSZ066-080-081-087>090-080500- /O.NEW.KDDC.FR.Y.0009.151108T0500Z-151108T1500Z/ STAFFORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 225 PM CST SAT NOV 7 2015 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST SUNDAY. * TEMPERATURE...NEAR FREEZING TEMPERATURES ARE EXPECTED. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JF
2 follow-up statements
698 WWUS73 KDDC 080441 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1041 PM CST SAT NOV 7 2015 ...TEMPERATURES NEAR FREEZING EXPECTED TONIGHT... KSZ066-080-081-087>090-081245- /O.CON.KDDC.FR.Y.0009.151108T0500Z-151108T1500Z/ STAFFORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1041 PM CST SAT NOV 7 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * TEMPERATURE...NEAR FREEZING TEMPERATURES ARE EXPECTED. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 32
985 WWUS73 KDDC 080837 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 237 AM CST SUN NOV 8 2015 ...NEAR FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING... KSZ066-080-081-087>090-081500- /O.CON.KDDC.FR.Y.0009.000000T0000Z-151108T1500Z/ STAFFORD-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 237 AM CST SUN NOV 8 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...NEAR FREEZING TEMPERATURES ARE EXPECTED. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 32
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Nov 7, 11:48 AM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 7, 11:48 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 1148 AM CST SAT NOV 7 2015 ...Updated for aviation discussion... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 140 AM CST SAT NOV 7 2015 Short range models indicate ridging aloft moving eastward across the Great Basin into the Central and Southern Rockies today. Meanwhile, a much drier air mass associated with surface high pressure in the Colorado Rockies will migrate eastward into the high plains of western Kansas today. As a result, dry conditions will persist across the region through late Saturday night. Seasonal temperatures can be expected again today as cooler air associated with surface high pressure in the Colorado Rockies moves out into the Western High Plains. Under mostly sunny skies, look for highs up into the 50s(F) this afternoon with the lower 60s(F) possible in south central Kansas. The surface high will shift quickly off to the east Saturday night returning a southerly flow to western Kansas. This will begin draw slightly warmer air northward into the region, slowly eroding the colder air mass, especially across extreme southwest Kansas where south to southwesterly winds are likely as a developing lee side trough strengthens overnight. Lows are expected generally down into the mid to upper 30s(F) across central and southwest Kansas, remaining well above hard freeze temperatures. .LONG TERM...(Sunday THROUGH Friday) ISSUED AT 205 AM CST SAT NOV 7 2015 Dry conditions will persist through Tuesday as medium range models indicate the ridging aloft shifting slowly east across the Central Plains. A weak flow aloft combined with a lack of moisture/instability will hinder any chances for precip through Monday. Although the flow aloft will begin to intensify Tuesday downstream of an upper level trough axis pushing ashore into southern California, the lack of moisture/instability will allow dry conditions to continue through Tuesday late afternoon. A warming trend is likely through Tuesday as a prevailing southerly flow enhances warm air advection into western Kansas. Highs are expected to reach 60F is some places Sunday afternoon with the lower to mid 70s(F) likely across portions of southwest and south central Kansas by Tuesday. Low temperatures will remain above freezing through the middle part of the week. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Sunday AFTERNOON) ISSUED AT 1146 AM CST SAT NOV 7 2015 A surface trough will develop in the lee of the Rockies by tonight, resulting in a wind shift to the south. Speeds will increase to 12-15 kts by 15-17z Sunday with daytime heating. VFR conditions will persist. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 32 59 40 / 0 0 0 0 GCK 54 35 60 38 / 0 0 0 0 EHA 54 37 59 38 / 0 0 0 0 LBL 55 35 60 40 / 0 0 0 0 HYS 56 32 60 39 / 0 0 0 0 P28 61 33 61 40 / 0 0 0 0 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Finch
Hazardous weather outlook, Nov 7, 4:27 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 427 AM CST SAT NOV 7 2015 KSZ030-031-043>046-061>066-074>081-084>090-081030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 427 AM CST SAT NOV 7 2015 /327 AM MST SAT NOV 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DISCUSSION...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS WEATHER RISK... SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. WEDNESDAY... NO HAZARDS. THURSDAY... NO HAZARDS. FRIDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 32
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.